Centile estimation for a proportion response variable

Hossain, Abu, Rigby, Robert A., Stasinopoulos, Dimitrios and Enea, Marco (2016) Centile estimation for a proportion response variable. Statistics in medicine, 35 (6). pp. 895-904. ISSN 0277-6715

Rigby1.pdf - Submitted Version

Download (762kB) | Preview
Official URL: https://onlinelibrary.wiley.com/journal/10970258

Abstract / Description

This paper introduces two general models for computing centiles when the response variable Y can take values between 0 and 1, inclusive of 0 or 1. The models developed are more flexible alternatives to the beta inflated distribution. The first proposed model employs a flexible four parameter logit skew Student t (logitSST) distribution to model the response variable Y on the unit interval (0, 1), excluding 0 and 1. This model is then extended to the inflated logitSST distribution for Y on the unit interval, including 1. The second model developed in this paper is a generalised Tobit model for Y on the unit interval, including 1. Applying these two models to (1-Y) rather than Y enables modelling of Y on the unit interval including 0 rather than 1. An application of the new models to real data shows that they can provide superior fits.

Item Type: Article
Uncontrolled Keywords: Beta inflated distribution, Centile Estimation, GAMLSS, generalised Tobit model, LMS, logit skew student t distribution.
Subjects: 500 Natural Sciences and Mathematics > 510 Mathematics
Department: School of Computing and Digital Media
Depositing User: Robert Rigby
Date Deposited: 08 May 2019 08:56
Last Modified: 22 Jul 2021 08:14
URI: https://repository.londonmet.ac.uk/id/eprint/4704


Downloads per month over past year

Downloads each year

Actions (login required)

View Item View Item